MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. NEXIVA; PERIPHERAL IV CATHETERS

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. NEXIVA; PERIPHERAL IV CATHETERS
Catalog Number 383512
Medical Device Problem Code Material Perforation (2205)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/27/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
G.4.K183399; k243403.H.3.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Event or Problem Description
Detailed incident description: "during the insertion of the peripheral venous catheter (pvc), the patient experienced a sharp jolt.Upon removal of the pvc, it became apparent that the needle had severed the catheter tubing¿surely this should not happen"? response received on 6/2/2026 nurse wrote: "the patient told me that she felt a kind of pinching sensation in the vein, which startled her; this was noticeable from her posture and reaction." after removal, the entire catheter length was intact.The needle punctured the catheter.Was additional medical intervention/medication required? if yes, please explain no.

Brand Name
NEXIVA
Common Device Name
PERIPHERAL IV CATHETERS
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer (Section G)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key25534539
Report Number1710034-2026-00657
Device Sequence Number18577960
Product Code FOZ
UDI-Device Identifier00382903835164
UDI-Public(01)00382903835164
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
SEE H.11
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number383512
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/27/2026
Supplement Date Received by Manufacturer06/24/2026
Initial Report FDA Received Date06/17/2026
Supplement Report FDA Received Date06/24/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown